Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 33, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Apr 3, 2009, 5:08 PM EDT for 4 counties in Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2009, 5:08 PM EDT (21:08 UTC)
- Expired
- Apr 3, 2009, 8:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 100 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 768 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 032108 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 508 PM EDT FRI APR 3 2009 ...GUSTY WEST WINDS AND LOW RELATIVE HUMIDITY BEHIND A COLD FRONT CREATING RED FLAG CONDITIONS LATE THIS AFTERNOON... FLZ041-044>046-141-144-040000- /O.NEW.KMLB.FW.W.0033.090403T2108Z-090404T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-COASTAL VOLUSIA- SOUTHERN LAKE- 508 PM EDT FRI APR 3 2009 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. WEST WINDS HAVE INCREASED TO 15 TO 20 MPH BEHIND A COLD FRONT ACROSS NORTHERN PORTIONS OF EAST CENTRAL FLORIDA THIS AFTERNOON. GUSTY WINDS WERE ALSO MIXING DOWN TO THE SURFACE WITH GUSTS TO 25 TO 30 MPH POSSIBLE. MINIMUM RELATIVE HUMIDITY IS EXPECTED TO DROP BELOW 35 PERCENT IN THE RED FLAG WARNING AREA. RELATIVE HUMIDITY HAD DROPPED TO 19 PERCENT AT DAYTONA BEACH AT 5 PM WITH WEST WINDS AROUND 20 MPH GUSTING TO 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ 15
1 follow-up statement
000 WWUS82 KMLB 040007 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 807 PM EDT FRI APR 3 2009 FLZ041-044>046-141-144-040115- /O.EXP.KMLB.FW.W.0033.000000T0000Z-090404T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-COASTAL VOLUSIA- SOUTHERN LAKE- 807 PM EDT FRI APR 3 2009 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$ 15
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Apr 3, 2:45 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Apr 3, 2:45 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
245 PM EDT FRI APR 3 2009
.DISCUSSION...
...AN EVEN STRONGER COLD FRONT WILL USHER IN VERY COOL AIR FOR NEXT
TUESDAY/WEDNESDAY...
TNGT/SAT...COLD FRONT WILL CONTINUE TO WORK ITS WAY SOUTHEASTWARD
INTO SOUTHERN FLORIDA WHERE IT WILL BEGIN TO STALL OUT LATER
TONIGHT. WILL STILL SEE A SLIGHT CHANCE FOR SHOWERS THROUGH THE
EARLY EVENING HOURS TONIGHT OVER SAINT LUCIE AND MARTIN COUNTIES
EASTWARD INTO THE SOUTHERN COASTAL WATERS. SKIES WILL ALSO CLEAR OUT
TONIGHT OVER MUCH OF THE AREA BEHIND THE FRONT AND WITH LIGHTER
NORTHWEST WINDS WILL SEE TEMPS COOL TO UPPER 50S OVER NORTHERN LAKE
AND VOLUSIA TO LOW 60S FARTHER SOUTH...EXCEPT MID 60S OVER MARTIN
COUNTY. WITH HIGH PRESSURE NEAR THE AREA TOMORROW WILL SEE A MUCH
MORE QUIET DAY WEATHERWISE WITH PARTLY SUNNY SKIES AND HIGHS IN THE
LOW/MID 80S.
SAT NGT-SUN NGT...SHORT WAVE H50 TROUGH LIFTS ENEWD FROM THE CTRL
PLAINS ACROSS THE UPR MS VLY WITH ATTENDANT SFC LOW REACHING THE
OH VLY BY LATE SUN AFTN. EXPECT INCREASE IN CLOUDS SAT NGT INTO
SUNDAY AS DIFFUSE BDRY LIFTS BACK NWD ACROSS THE PENINULA AS A WARM
FRONT BY MIDDAY SUN. LATEST GUIDANCE NOT QUITE AS AGRESSIVE WITH
MEAN MOISTENING...BUT STILL EXPECT ENOUGH MEAN MOISTURE TO MERIT
LOW (20-30) POPS FOR SUNDAY.
MON-THU (EDITED PREV)...AS THE LEAD SHORT WAVE REACHES THE LWR GREAT
LAKES...A SECOND SHORT WAVE DROPS SWD FROM THE CNDN PRAIRIES INTO
THE UPR MC VLY. THESE TWO SHORT WAVES CONGEAL INTO A MASSIVE DEEP
LYR LOW...WHICH EVENTUALLY GROWS TO COVER MUOST OF THE CENTRAL AND
EASTERN CONUS FROM THE EARLY TO MIDDLE OF NEXT WEEK. THIS SYSTEM
WILL FIRST BRING A CHANCE FOR AN ORGANIZED LINE OF SHOWER/STORMS TO
PUSH ACROSS ECFL ON MONDAY AHEAD OF COLD FRONT...FOLLOWED BY PASSAGE
OF THE STRONG COLD FRONT AND TEMPERATURES PLUMMETING LATE MON NIGHT
THRU TUE NGT/WED MORNING. TEMPS REMAIN QUITE COOL WEDNESDAY...BEFORE
STARTING TO EDGE BACK UP TOWARD CLIMO LATE IN THE WEEK.
&&
.AVIATION...BROKEN LINE OF SCT SHRA/ISO TSRA WILL CONTINUE TO MOVE
TOWARDS THE SOUTHEAST CREATING BRIEF IFR/MVFR CONDITIONS FOR AREAS
SOUTH OF BREVARD AND OSCEOLA COUNTIES THROUGH LATE AFTERNOON.
OTHERWISE VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS.
&&
.MARINE...SW WINDS UP TO 20 KTS WILL CONTINUE OFFSHORE SOUTH OF THE
FRONT...MAINLY SOUTH OF THE CAPE INTO THE EARLY EVENING HOURS. WILL
THEREFORE CONTINUE SCA BUT REMOVE OFFSHORE WATERS EAST OF VOLUSIA
COUNTY. HOWEVER WILL STILL NEED SCEC HEADLINES THERE FOR WINDS FROM
15 TO 20 KTS. SW WINDS WILL VEER TO THE WEST AND EVENTUALLY NW
TONIGHT INTO TOMORROW AND REMAIN UP TO AROUND 10 TO 15 KTS. SEAS
WILL BE AOB 4 FT INTO TOMORROW. WINDS WILL VEER AND BEGIN TO PICK
UP BY LATE SUNDAY INTO MONDAY AHEAD OF NEXT COLD FRONT. ANTICIPATE
HEADLINES AGAIN NEEDED BY MON. WINDS WILL SHIFT TO NWLY BEHIND COLD
FRONT LATE MONDAY AND STRENGTHEN INTO TUESDAY...WITH SEAS BUILDING
HIGHER OVER THE GULF STREAM WITH MUCH COOLER AIR MASS MOVING OVER
THE WARM GULF STREAM WATERS.
&&
.FIRE WEATHER...DRIER AIR WILL BUILD IN BEHIND COLD FRONT TONIGHT
INTO TOMORROW. WILL SEE RH VALUES FALL INTO THE LOW 30S OVER THE
INTERIOR COUNTIES DURING THE AFTERNOON HOURS SATURDAY. DURATION IS
SOMEWHAT QUESTIONABLE SO WILL HOLD OFF ON A FIRE WEATHER WATCH/RED
FLAG WARNING FOR NOW. POTENTIAL REMAINS FOR FIRE SENSETIVE DAYS NEXT
TUE (WIND/LOW RH) AND WED (LOW RH).
&&
.CLIMATE...WHILE RECORD LOW MINIMUM (AND LOW MAXIMUM) TEMPERATURES
ARE NOT EXPECTED FOR THE TUESDAY-WEDNESDAY PERIOD...HERE ARE THE
RECORDS FOR THOSE DAYS...
....RECORD LOW MIN 4/7...RECORD LOW MAX 4/7...RECORD LOW MIN 4/8
DAB...........39 (1950)...........57 (1950)...........35 (1950)
MCO...........41 (1975)...........64 (1971)...........40 (1950)
MLB...........43 (1975)...........61 (1950)...........35*(1971)
VRB...........43 (1975)...........63 (1950)...........42 (1971)
*ALL TIME RECORD LOW FOR THE MONTH APRIL AT MELBOURNE
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 59 79 61 85 / 0 0 10 30
MCO 60 84 64 88 / 0 0 10 30
MLB 61 80 67 85 / 10 0 10 30
VRB 61 80 67 85 / 10 10 10 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 8 PM THIS EVENING FROM VOLUSIA
BREVARD COUNTY LINE TO JUPITER INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...WEITLICH
LONG TERM....CRISTALDIHazardous weather outlook, Apr 3, 11:12 AM EDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 1112 AM EDT FRI APR 3 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-040000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1112 AM EDT FRI APR 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A BROKEN LINE OF SHOWERS AND ISOLATED THUNDERSTORMS ASSOCIATED WITH A COLD FRONT WILL PUSH ACROSS CENTRAL FLORIDA THIS AFTERNOON MAINLY SOUTH OF A LINE FROM KISSIMMEE TO TITUSVILLE. THIS CONVECTIVE ACTIVITY WILL HAVE THE CAPABILITY TO PRODUCE STRONG WIND GUSTS UP TO 40 TO 50 MPH. STRONG WINDS THROUGH THE LOWER LEVELS OF THE ATMOSPHERE WILL LEAD TO A VERY LOW BUT PERCEPTIBLE THREAT OF A BRIEF TORNADO. LIGHTNING AND SMALL HAIL WILL BE POSSIBLE AS WELL. ...MARINE THUNDERSTORM GUST IMPACT... SHOWERS AND ISOLATED THUNDERSTORMS ALONG A SQUALL LINE WILL MOVE EAST TO NORTHEAST ACROSS THE LOCAL ATLANTIC WATERS AT 30 TO 35 MPH THIS AFTERNOON SOUTH OF THE CAPE. STORMS WITHIN THIS LINE MAY BE ABLE TO PRODUCE WIND GUSTS EXCEEDING 35 KNOTS. ...WATERSPOUT IMPACT... THE SQUALL LINE MOVING ACROSS CENTRAL FLORIDA MAY PRODUCE A BRIEF WATERSPOUT MAINLY SOUTH OF CAPE CANAVERAL ALONG THE BREVARD COAST COASTAL WATERS SOUTH TO ALONG THE TREASURE COAST. ...WIND AND SEA IMPACT... GUSTY SOUTHWEST WINDS UP TO 20 KNOTS WILL EXIST OFFSHORE INTO THE EARLY EVENING HOURS WITH A SMALL CRAFT ADVISORY IN PLACE. NEARSHORE WINDS WILL BE AROUND 15 TO 20 MPH. SMALL CRAFT SHOULD EXERCISE CAUTION CLOSE TO THE COAST AND OVER THE INTRACOASTALS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A PRE-FRONTAL BAND OF SHOWERS AND STORMS WILL PUSH SOUTH OF THE AREA FRIDAY NIGHT. THE FRONTAL MOISTURE BAND WILL START TO LIFT BACK NORTHWARD SATURDAY NIGHT AS A LOW PRESSURE SYSTEM MOVES THROUGH THE MID PART OF THE COUNTRY. THIS WILL BRING ANOTHER CHANCE FOR STORMS ON SUNDAY AND MONDAY...THEN A RATHER STRONG LATE SEASON COLD FRONT IS FORECAST TO SWEEP THROUGH LATE MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. BRAGAW/WEITLICH
In the hours before
Special weather statement, Apr 3, 12:55 PM EDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1255 PM EDT FRI APR 3 2009 FLZ053-058-031745- OKEECHOBEE-OSCEOLA- 1255 PM EDT FRI APR 3 2009 ...STRONG THUNDERSTORMS ABOUT TO MOVE INTO NORTHERN OKEECHOBEE AND SOUTHERN OSCEOLA COUNTIES... AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG STORMS FROM 20 MILES WEST OF YEEHAW JUNCTION TO 30 MILES SOUTHWEST OF YEEHAW JUNCTION...MOVING EAST AT 35 MPH. THESE STORMS WILL AFFECT SPARSELY POPULATED AREAS AROUND STATE ROAD 60 IN OSCEOLA COUNTY...AND THE KISSIMMEE PRAIRIE STATE PARK IN NORTHERN OKEECHOBEE COUNTY THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS UP TO 40 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORMS PASS THROUGH. CRISTALDI
Special weather statement, Apr 3, 1:34 PM EDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 134 PM EDT FRI APR 3 2009 FLZ053-054-058-031815- INDIAN RIVER-OKEECHOBEE- 134 PM EDT FRI APR 3 2009 ...STRONG THUNDERSTORMS OVER EXTREME SOUTHEAST OSCEOLA AND NORTHEAST OKEECHOBEE COUNTIES ARE MOVING INTO WESTERN INDIAN RIVER COUNTY... AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG STORMS FROM 6 MILES SOUTHWEST OF BLUE CYPRESS LAKE TO 17 MILES SOUTHWEST OF BLUE CYPRESS LAKE...MOVING EAST AT 35 MPH. THESE STORMS WILL AFFECT AREAS ALONG HIGHWAYS 441...60 AND THE FLORIDA TURNPIKE NEAR AND SOUTHEAST OF THE YEEHAW JUNCTION...STATE ROAD 60 INTERCHANGE. THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THESE STORMS PASS. CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 5:25 AM EDT | Small Craft Advisory | MLB | 15 hr | |
| Apr 3, 3:27 PM EDT | Special Marine Warning | MLB | 33 min |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.